Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 221, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 5, 2000, 7:57 AM CDT for Archer County, Texas. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 5, 2000, 7:57 AM CDT (12:57 UTC)
- Expired
- May 5, 2000, 8:45 AM CDT
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Archer County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 8:05 AM CDT | Hail 0.88 | Mankins, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 7:15 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 1.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 508 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 051258
SVROKC
TXC009-051345-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
757 AM CDT FRI MAY 5 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ARCHER COUNTY IN NORTHERN TEXAS
* UNTIL 845 AM CDT
* AT 757 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST
NORTHWEST OF MANKINS...MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE ARCHER CITY...DUNDEE...LAKE
KICKAPOO AND MANKINS
HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AT LEAST 60 MPH
ARE LIKELY.
LAT...LON 3384 9888 3380 9893 3356 9894 3347 9876
3365 9852 3380 9869
CJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 4:10 AM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, May 5, 4:10 AM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 410 AM CDT FRI MAY 5 2000 UPPER LOW LOCATED NEAR THE OK/AR BORDER WILL DRIFT SLOWLY EAST/NORTHEAST TODAY AND TONIGHT TOWARDS THE MISSISSIPPI VALLEY. WIDELY SCATTERED CONVECTION POSSIBLE AROUND THIS SYSTEM... WITH BEST CHANCES LIKELY BEING IN THE VICINITY OF A WEAK LOW LEVEL TROUGH IN NORTHERN TEXAS. WILL GO WITH MAINLY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TODAY ACROSS THE SOUTHERN PORTION OF THE AREA. THE UPPER FLOW SHOULD TO STEER CONVECTION TOWARDS THE SOUTHEAST THUS TENDING TO LIMIT ITS NORTHWARD SPREAD DEEPER INTO THE FORECAST AREA. A SLIM POSSIBILITY OF A STORM WILL ALSO EXIST ACROSS THE CENTRAL AND NORTH CENTRAL PORTIONS OF OKLAHOMA... BUT PROBABLY TOO LOW TO MENTION AT THIS TIME. HOWEVER... AS LOW LEVEL JET STRENGTHENS ACROSS CENTRAL SECTIONS LATE TONIGHT... COULD SEE WIDELY SCATTERED SHOWERS/THUNDERSTORMS DEVELOP IN THE MOISTURE/WARM ADVECTION FIELDS. AS A RESULT OF THE STRONG WARM ADVECTION... CAP SHOULD STRENGTHEN ACROSS THE AREA ON SATURDAY... AND SUPPRESS FURTHER CHANCES FOR CONVECTION MOST AREAS. AN ISOLATED STORM OR TWO POSSIBLE NEAR THE DRYLINE SATURDAY AFTERNOON... JUST WEST OF THE AREA... BUT ACTIVITY SHOULD WEAKEN QUICKLY BY SUNSET... WITH ONLY A MINIMAL CHANCE OF REACHING THE WESTERN ZONES. LOW CLOUDS WILL CONTINUE TO EXPAND ACROSS THE AREA THIS MORNING... WITH POSSIBLY A FEW PATCHES OF FOG ALSO DEVELOPING. EXPECT CLOUDS TO BREAK UP IN MOST AREAS BY MID DAY. TEMPS WILL BE GRADUALLY WARMING THE NEXT COUPLE OF DAYS. ONLY MINOR CHANGES MADE TO EXTENDED PERIODS... WITH NEXT CHANCE OF PCPN ON MONDAY AND TUESDAY. FCSTID = 32 OKC 80 62 82 63 / 10 20 10 10 HBR 82 61 86 62 / 10 20 10 10 SPS 84 64 88 64 / 20 20 10 10 GAG 82 59 87 59 / 0 10 10 10 PNC 81 62 83 63 / 10 20 10 10 DUA 80 63 82 63 / 30 30 10 10 .OUN... OK...NONE. TX...NONE.
In the hours before
Special weather statement, May 5, 6:37 AM CDT, 1 hour 20 minutes before
OKZ004>048-050>052-TXZ083>090-031830- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 637 AM CDT THU MAY 5 2000 THE THUNDERSTORM OUTLOOK CALLS FOR A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS WESTERN NORTH TEXAS...AND A SMALL PART OF SOUTH CENTRAL AND SOUTHEAST OKLAHOMA. THE RISK AREA IS SOUTH OF A LINE FROM QUANAH TO GRANDFIELD TO WAURIKA TO ARDMORE AND CADDO. DISCUSSION...SOUTHERLY WINDS WILL INCREASE TODAY AS LOW PRESSURE DEVELOPS OVER THE NORTHERN PLAINS. THIS WILL HELP TRANSPORT DEWPOINTS IN THE MID AND UPPER 60S OVER SOUTH TEXAS INTO THE RED RIVER VALLEY BY EARLY AFTERNOON. INSTABILITY WILL INCREASE THIS AFTERNOON AS TEMPERATURES WARM INTO THE LOW TO MID 80S. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND CLOSE TO A WEAK FRONTAL BOUNDARY ACROSS NORTH TEXAS THIS AFTERNOON. AN UPPER LEVEL LOW LOCATED OVER FAR EASTERN OKLAHOMA WILL ALSO AID IN THUNDERSTORM DEVELOPMENT... ESPECIALLY ACROSS SOUTHEAST OKLAHOMA. VERTICAL WIND PROFILES WILL BE FAVORABLE FOR SUPERCELL DEVELOPMENT...WITH THE PRIMARY THREAT BEING LARGE HAIL AND DAMAGING WINDS. ELEVATED THUNDERSTORMS OVER WESTERN NORTH TEXAS THIS MORNING WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF DIMES. HOWEVER...THIS ACTIVITY IS EXPECTED TO DIMINISH DURING THE MORNING AS LOW LEVEL WINDS WEAKEN. EMERGENCY MANAGERS IN THE OUTLOOK AREA SHOULD PREPARE FOR POSSIBLE SEVERE WEATHER ACTIVATION THIS AFTERNOxON. 6
Local storm report, May 5, 7:15 AM CDT, 42 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
715 AM CDT FRI MAY 05 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0714 AM 2 ZE MABELLE TX 1.00 INCH HAIL
05/05/00 BAYLOR
JThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:00 AM CDT | Severe Thunderstorm Warning | OUN | Baylor | 45 min |
| May 5, 8:30 AM CDT | Severe Thunderstorm Warning | OUN | Wichita | 30 min |
| May 5, 8:43 AM CDT | Severe Thunderstorm Warning | OUN | Archer | 47 min |
| May 5, 9:17 AM CDT | Severe Thunderstorm Warning | OUN | Wichita | 43 min |
| May 5, 9:26 AM CDT | Severe Thunderstorm Warning | OUN | Archer | 49 min |
| May 5, 10:34 AM CDT | Severe Thunderstorm Warning | OUN | Wichita | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.